Jump to content
CrazyBoards.org

Bipolar Type 2- lithium to latuda


Recommended Posts

I was discharge from the Psych hospital on November 9th. While in the hospital they started me on lithium to manage the bipolar and also suicidal ideations. Since I have felt horrible my side effects:

-internal restlessness (akathesia)- I take a bath 2-4x a day to help my body calm down.

-weight gain

-acne and skin going from very soft to rough

-irritability

-social anxiety

-labile emotions (crying at everything to road rage when people drive like jerks)

-inability to focus and work

-sexual dysfunction (goes with the akathesia)

-headaches and nausea when my levels are too high

- I cant keep my levels in a normal range at 1200mg they are too low @ .6 and at 1500 mg they are too high @ 1.2

After a month of trying really hard to be medication compliant and stay on lithium I begged my PDOC to switch me. She finally agreed today. I was hoping to get opinions on medications that have been the most effective at managing your Bipolar. If you have any info on lamictal I'd really appreciate it.

Link to comment
Share on other sites

Hmm...I didn't realize akathisia was really caused by lith...huh. Are u on instant or extended release? You could switch to the other to maybe get more blood level control. Are u doing a switch or an add on? Cu if you do an add on, you might be able to stay on the lith at a lower level in combo with another drug. For BP 2 I think latuda, abilify, and maybe seroquel are some options...maybe rexulti but I don't know if that's a "stabilizer" as much as an antidepressant. Lamictal is very helpful for BP but takes like six or more weeks to fully titrate (depending on dose obviously) so as a long run maintainance med it's very helpful but probably needs something else to keep things calm until you get to a good dose and then it kicks in. Personally I had better luck with latuda than several other antipsychotics and if your doc brought it up that seems A reasonable suggestion 

Link to comment
Share on other sites

I'm on wellbutrin (works great for my depression), lamictal, and gabapentin to help me sleep (wellbutrin gives me insomnia).  The lamictal has been a near miracle drug for me.  It's done exactly what it's supposed to do:  stabilize my mood.  My moods used to bounce all over the place (usually down and rarely up) very rapidly.  I've been stable for the 4+ months I've been on lamictal.  Of course, its effects on everyone is different.

And I went up slowly on lamictal.  It didn't really start working until 200mg/day.

Link to comment
Share on other sites

On 12/13/2018 at 2:03 PM, Iceberg said:

Hmm...I didn't realize akathisia was really caused by lith...huh. Are u on instant or extended release? You could switch to the other to maybe get more blood level control. Are u doing a switch or an add on? Cu if you do an add on, you might be able to stay on the lith at a lower level in combo with another drug. For BP 2 I think latuda, abilify, and maybe seroquel are some options...maybe rexulti but I don't know if that's a "stabilizer" as much as an antidepressant. Lamictal is very helpful for BP but takes like six or more weeks to fully titrate (depending on dose obviously) so as a long run maintainance med it's very helpful but probably needs something else to keep things calm until you get to a good dose and then it kicks in. Personally I had better luck with latuda than several other antipsychotics and if your doc brought it up that seems A reasonable suggestion 

My rx says "Lithium Carb 300mg cap" so i am guessing its the instant release. I haven't had any luck getting in the therapeutic range I am too low or too high. I'm not sure if I am experiencing akathesia or a weird anxiety I have not experienced before. Its restlessness inside my body. It makes me feel crazy.

Yes I am on the turtle titration of Lamictal right now. 1st dose for 2 weeks 12.5mg 2 x a day. I'm hopeful something will help me calm down. 

I am also on 40mg of latuda. It works but its not enough to keep my mental health stable.

Thanks for your response.

 

On 12/14/2018 at 1:05 PM, patents said:

I'm on wellbutrin (works great for my depression), lamictal, and gabapentin to help me sleep (wellbutrin gives me insomnia).  The lamictal has been a near miracle drug for me.  It's done exactly what it's supposed to do:  stabilize my mood.  My moods used to bounce all over the place (usually down and rarely up) very rapidly.  I've been stable for the 4+ months I've been on lamictal.  Of course, its effects on everyone is different.

And I went up slowly on lamictal.  It didn't really start working until 200mg/day.

This gives me hope. Thank you. In 7-9 weeks I think Ill be on 200 mg. If I can survive until then.

Link to comment
Share on other sites

  • 2 weeks later...

I think you'll find with Lamictal that things start to settle down after you get past 100mg. From there it starts to become more calming. It can be more activating in the beginning.

And yeah if it's lithium carbonate capsules, I'm pretty sure that's immediate release. Pretty sure the controlled release only comes in tablets. At least that's what I was given when I briefly tried lithium.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...